Alert archive / Tennessee / River Flood Advisories in 2021

River Flood Advisory 96, NWS Nashville, TN

July 31, 2021Davidson County, Tennessee

NWS Nashville, TN issued this river flood advisory at Jul 31, 2021, 11:41 PM CDT for Davidson County, Tennessee. It was in force for 3 hr.

The area

The outline as issued.

The facts

Issued
Jul 31, 2021, 11:41 PM CDT (04:41 UTC)
Expired
Aug 1, 2021, 2:38 AM CDT
In force
3 hr
Issued by
NWS Nashville, TN
Area
Storm-based polygon

County Davidson County, TN

The radar

The Nashville radar (KOHX), 22 km from the middle of the area, began a volume at 04:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Browns Creek at State Fairgrounds in Nashville (NBCT1). The gauge peaked at 7.96 ft at Aug 1, 2021, 12:00 AM CDT.

actionminormoderate51008/0108/02
Action stage
6 ft
Minor stage
8 ft
Moderate stage
11 ft
Major stage
15 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03431300, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

848 
WGUS84 KOHX 010441
FLSOHX

Flood Advisory
National Weather Service Nashville TN
1141 PM CDT Sat Jul 31 2021

...The National Weather Service in Nashville has issued a Flood 
Advisory for the following rivers in Tennessee...

  Browns Creek At Tennessee State Fairgrounds affecting Davidson 
  County.

.Heavy rainfall has caused Browns Creek to rise rapidly this evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you are in the advisory area, remain alert to possible flooding 
or the possibility of the advisory being upgraded to a warning.

Additional information is available at www.weather.gov.


TNC037-010745-
/O.NEW.KOHX.FL.Y.0096.210801T0441Z-210801T0738Z/
/NBCT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
1141 PM CDT Sat Jul 31 2021

The National Weather Service in Nashville has issued a

* Flood Advisory for
  the Browns Creek At Tennessee State Fairgrounds.
* From this evening to just after midnight tonight.
* At 11:00 PM CDT Saturday the stage was 6.0 feet and rising.
* Action stage is 6.0 feet.
* Flood stage is 8.0 feet.
* Forecast...The creek may reach flood stage and a warning may be 
  needed.
* Impact...At 6.0 feet, Low lying areas along the creek in the 
  fairgrounds property begin to be inundated.


&&

LAT...LON 3616 8676 3616 8673 3608 8676 3608 8681

$$

13

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this river flood advisory went out at Jul 31, 8:41 PM CDT, 3 hours earlier.

Area forecast discussion, Jul 31, 8:41 PM CDT, 3 hours before
Area Forecast Discussion
National Weather Service Nashville TN
841 PM CDT Sat Jul 31 2021

.UPDATE...
FOR EVENING DISCUSSION.

&&

.DISCUSSION...

2nd complex arriving a little ahead of schedule and is on the KY
TN border. Storms have been sub severe, a report of dime size
hail was recently received at white bridge TN. Overall, the
forecast appears to be on track although maximum pops will be
achieved slightly ahead of schedule. Dewpoints are in the mid 70s
now and have been increasing in conjunction with the onset of
convection. No changes to forecast at this time. at this point it
looks like scattered strong storms for the mid state instead of
severe.

&&

.AVIATION...
00Z TAF DISCUSSION.

Capped atmosphere beginning to give way to some added forcing in
the northwest. Will include a vcts group for CKV initially. Otw,
vcts will be utilized within the next few hours for the taf
sites. An MCS will be pushing southeastward toward the taf sites
later this evening. Shower and thunderstorms will become more
widespread generally after 03Z. Cigs aob 3 kft will be commonplace
with the increased precipitation coverage. Atmosphere will
stabilize with just rain showers expected aft 10Z. The
precipitation should end from north to south aft 18Z.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......21
AVIATION........21
Hazardous weather outlook, Jul 31, 5:01 AM CDT, 18 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
501 AM CDT Sat Jul 31 2021

TNZ005>011-023>034-056>066-075-077>080-093>095-011015-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
501 AM CDT Sat Jul 31 2021

This Hazardous Weather Outlook is for Middle Tennessee.

.DAY ONE...Today and tonight.

A Heat Advisory continues this afternoon for counties south of I-40
and west of I-65. Heat Index values around 106 are expected.

Some strong to severe thunderstorms may be possible late Saturday
afternoon through the early morning hours Sunday. Main concerns with
any strong thunderstorm development will be gusty strong winds as
well as heavy rainfall which could lead to localized flooding.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Some showers and a few thunderstorms in the morning Sunday may
produce heavy rain and localized flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

06

In the hours before

Local storm report, Jul 31, 10:53 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
1053 PM CDT SAT JUL 31 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0732 PM     TSTM WND DMG     10 SSE CLARKSVILLE      36.43N  87.28W
07/31/2021                   MONTGOMERY         TN   LAW ENFORCEMENT

            A FEW TREES DOWN IN THE SOUTHEASTERN PORTION OF THE
            COUNTY.

0842 PM     TSTM WND DMG     OAK HILL                36.08N  86.79W
07/31/2021                   DAVIDSON           TN   SOCIAL MEDIA

            TREES UPROOTED AND SOME SMALL HAIL. TREES ON A HOUSE
            AND THE ROAD.

1010 PM     TSTM WND DMG     BURNS                   36.05N  87.31W
07/31/2021                   DICKSON            TN   SOCIAL MEDIA

            TREE DOWN IN BURNS.

1026 PM     FLASH FLOOD      NASHVILLE               36.17N  86.78W
07/31/2021                   DAVIDSON           TN   SOCIAL MEDIA

            2 FEET OF WATER AT THE INTERSECTION OF 3RD AVENUE AND
            CRUTCHER IN EAST NASHVILLE.

&&

EVENT NUMBER OHX2100565 OHX2100566 OHX2100567 OHX2100568

21
Local storm report, Jul 31, 11:24 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1124 PM CDT SAT JUL 31 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1053 PM     TSTM WND DMG     4 WSW EAGLEVILLE        35.72N  86.72W
07/31/2021                   WILLIAMSON         TN   SOCIAL MEDIA

            TREE FELL ON A HOUSE. POWER IS OUT IN THE AREA.

&&

EVENT NUMBER OHX2100569

21
Local storm report, Jul 31, 11:32 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1132 PM CDT SAT JUL 31 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 PM     LIGHTNING        GREENBRIER              36.42N  86.80W
07/31/2021                   ROBERTSON          TN   SOCIAL MEDIA

            MAN REPORTEDLY STRUCK BY LIGHTNING INSIDE HIS HOME
            THROUGH A VIDEOGAME CONTROLLER

&&

EVENT NUMBER OHX2100570

SHAMBURGER
Local storm report, Jul 31, 11:39 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1139 PM CDT SAT JUL 31 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1137 PM     FLASH FLOOD      3 NNW BELLE MEADE       36.14N  86.87W
07/31/2021                   DAVIDSON           TN   SOCIAL MEDIA

            CHARLOTTE PIKE AT AMERICAN ROAD FLOODED AND IMPASSABLE

&&

EVENT NUMBER OHX2100571

SHAMBURGER
Local storm report, Jul 31, 11:40 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1140 PM CDT SAT JUL 31 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0740 PM     TSTM WND DMG     3 WSW ASHLAND CITY      36.26N  87.11W
07/31/2021                   CHEATHAM           TN   SOCIAL MEDIA

            TREES AND POWERLINES DOWN ALONG HWY 49.

&&

EVENT NUMBER OHX2100572

21
Local storm report, Jul 31, 11:41 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1141 PM CDT SAT JUL 31 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     TSTM WND DMG     4 NW BELLE MEADE        36.15N  86.91W
07/31/2021                   DAVIDSON           TN   SOCIAL MEDIA

            SEVERAL TREES DOWN IN BELLS BEND AT 3964-4001 OLD
            HICKORY BLVD

&&

EVENT NUMBER OHX2100573

SHAMBURGER

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 31, 7:03 PM CDTSevere Thunderstorm WarningOHXRobertson27 min
Jul 31, 7:07 PM CDTSpecial Weather StatementOHXRobertson23 min
Jul 31, 7:27 PM CDTSevere Thunderstorm WarningOHXCheatham, Dickson, Montgomery20 min
Jul 31, 7:31 PM CDTSpecial Weather StatementOHXDavidson, Robertson44 min
Jul 31, 7:41 PM CDTSpecial Weather StatementOHXRobertson34 min
Jul 31, 7:51 PM CDTSpecial Weather StatementOHXCheatham, Davidson39 min
Jul 31, 7:58 PM CDTSevere Thunderstorm WarningOHXDavidson, Wilson47 min
Jul 31, 8:05 PM CDTSpecial Weather StatementOHXSumner, Trousdale40 min
Jul 31, 8:24 PM CDTSevere Thunderstorm WarningOHXDavidson, Williamson36 min
Jul 31, 8:47 PM CDTAreal Flood AdvisoryOHXRobertson4 hr
Jul 31, 8:57 PM CDTSevere Thunderstorm WarningOHXDavidson, Rutherford, Williamson33 min
Jul 31, 9:10 PM CDTSevere Thunderstorm WarningOHXHouston, Montgomery, Stewart50 min
Jul 31, 9:16 PM CDTSpecial Weather StatementOHXDavidson59 min
Jul 31, 9:48 PM CDTSpecial Weather StatementOHXCheatham, Dickson27 min
Jul 31, 9:53 PM CDTAreal Flood AdvisoryOHXCheatham, Davidson, Robertson, Sumner3 hr
Jul 31, 9:57 PM CDTSevere Thunderstorm WarningOHXCheatham, Dickson, Hickman, Montgomery, Williamson33 min
Jul 31, 10:19 PM CDTSevere Thunderstorm WarningOHXCheatham, Davidson, Marshall, Maury, Williamson41 min
Jul 31, 10:24 PM CDTFlash Flood WarningOHXCheatham, Davidson, Williamson4 hr
Jul 31, 10:52 PM CDTSevere Thunderstorm WarningOHXBedford, Marshall, Maury, Rutherford, Williamson38 min
Jul 31, 10:55 PM CDTAreal Flood AdvisoryOHXDavidson, Rutherford, Wilson16 min
Jul 31, 11:10 PM CDTFlash Flood WarningOHXDavidson, Rutherford, Wilson3 hr
Jul 31, 11:24 PM CDTSevere Thunderstorm WarningOHXLewis, Perry, Wayne36 min
Jul 31, 11:26 PM CDTSevere Thunderstorm WarningOHXBedford, Cannon, Coffee, Marshall, Rutherford, Warren34 min
Jul 31, 11:36 PM CDTRiver Flood WarningOHXDavidson3 hr
Jul 31, 11:55 PM CDTSevere Thunderstorm WarningOHXBedford, Cannon, Coffee, Grundy, Rutherford, Van Buren and 1 more53 min
Aug 1, 2:40 AM CDTSpecial Weather StatementOHXWayne50 min
Aug 1, 3:43 AM CDTSpecial Weather StatementOHXWayne47 min
Aug 1, 4:29 AM CDTSpecial Weather StatementOHXLawrence, Wayne46 min
Aug 1, 6:47 AM CDTSpecial Weather StatementOHXGiles, Lawrence43 min

Nearby

River Flood Advisories in Tennessee, 2021Every river flood advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.